Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Marquette, MI

April 25, 2008Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Apr 25, 2008, 10:06 PM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 10:06 PM EDT (02:06 UTC)
Expired
Apr 25, 2008, 10:45 PM EDT
In force
39 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 10:06 PM EDTHAIL 0.75Chassell, MIHAIL COVERING THE GROUND.
Apr 25, 10:12 PM EDTHAIL 12 Sw Hubbell, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.1 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 260206
SVRMQT
MIC061-083-260245-
/O.NEW.KMQT.SV.W.0002.080426T0206Z-080426T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1006 PM EDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEWEENAW COUNTY IN WESTERN UPPER MICHIGAN
  NORTHEASTERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN

* UNTIL 1045 PM EDT

* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CHASSELL...OR 9 MILES SOUTH OF HOUGHTON.
  THE STORM WAS MOVING NORTHEAST AT 42 MILES PER HOUR. THIS STORM IS
  CAPABLE OF PRODUCING PENNY SIZE HAIL.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  RABBIT BAY...LAKE LINDEN...HUBBELL...LAKE LINDEN...RICE LAKE...
  LAURIUM...COPPER CITY...AHMEEK...ALLOUEZ AND MOHAWK...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4746 8790 4720 8814 4718 8822 4714 8821
      4713 8826 4707 8833 4701 8835 4696 8842
      4698 8867 4742 8834 4747 8820 4750 8801
TIME...MOT...LOC 0206Z 210DEG 37KT 4703 8848

$$

JLB
2 follow-up statements
000 
WWUS53 KMQT 260222
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1020 PM EDT FRI APR 25 2008

MIC061-083-260245-
/O.CON.KMQT.SV.W.0002.000000T0000Z-080426T0245Z/
KEWEENAW MI-HOUGHTON MI-
1020 PM EDT FRI APR 25 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KEWEENAW AND NORTHEASTERN HOUGHTON COUNTIES UNTIL 1045 PM EDT...

AT 1020 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM NEAR HUBBELL...OR 8 MILES SOUTHEAST OF 
CALUMET. THE SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 43 MILES 
PER HOUR. THE STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. AT 
1015 PM EDT...ONE INCH HAIL WAS REPORTED AT MASON.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  RICE LAKE...LAURIUM...CALUMET...MOHAWK...COPPER CITY...AHMEEK...
  GAY...GRATIOT LAKE...PHOENIX AND DELAWARE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4746 8790 4720 8814 4718 8822 4714 8821
      4713 8826 4707 8833 4701 8835 4696 8842
      4698 8867 4742 8834 4747 8820 4750 8801
TIME...MOT...LOC 0220Z 210DEG 37KT 4715 8837

$$
000 
WWUS53 KMQT 260231
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1031 PM EDT FRI APR 25 2008

MIC061-083-260245-
/O.CON.KMQT.SV.W.0002.000000T0000Z-080426T0245Z/
KEWEENAW MI-HOUGHTON MI-
1031 PM EDT FRI APR 25 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KEWEENAW AND EXTREME NORTHEASTERN HOUGHTON COUNTIES UNTIL 1045 PM
EDT...

AT 1031 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF COPPER CITY...OR 4 MILES
EAST OF CALUMET. THE SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 43
MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PHOENIX...EAGLE RIVER...GRATIOT LAKE AND EAGLE HARBOR...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4745 8805 4716 8828 4723 8849 4739 8836
      4740 8836 4744 8828 4744 8824 4747 8820
      4748 8812
TIME...MOT...LOC 0231Z 206DEG 38KT 4728 8834

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:15 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 25, 8:15 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
815 PM EDT FRI APR 25 2008

UPDATED FOR 00Z AVIATION DISCUSSION

.SHORT TERM (TONIGHT AND SATURDAY)...

19Z WV IMAGERY SHOWED EXTREME DRY AIR PUNCHING INTO NORTHWESTERN WI
AND THE WESTERN U.P.. THE SFC LOW WAS CENTERED OVER WEST CENTRAL WI
AND THE WIDESPREAD PCPN ARCHED FROM CENTRAL MN TOWARD DULUTH AND
ACROSS THE CENTRAL U.P. AND THEN INTO NORTHERN LOWER MI. THE AREA OF
PCPN IS COINCIDENT WITH ISENTROPIC LIFT ALONG THE 295K SFC. IN THE
WAKE OF THE PCPN SHIELD...DRIZZLE AND LIGHT RAINSHOWERS HAVE
PERSISTED IN THE MOST LOW LAYERS...DESPITE THE VERY DRY AIR ALOFT.

THE GFS...NAM AND RUC ALL AGREE THAT THE CENTER OF THE LOW WILL BE
ALONG THE U.P./WI BORDER AT 00Z. THIS WILL INHIBIT ANY HEAVY RAIN
OVER THE WEST AND CENTRAL U.P. THROUGH 12Z AS THE LOW SHIFTS INTO
NORTH CENTRAL LAKE SUPERIOR. A STRONG 850MB TEMP GRADIENT WILL
DEVELOP OVER THE WESTERN CWA LATE TONIGHT AND SHIFT EASTWARD ACROSS
THE CWA THROUGH SAT AFTERNOON. THE COLDEST 850MB TEMPS LOOK TO BE
AROUND -8C TO -10C OVER THE WEST BY LATE SAT. LOOK FOR SNOW
SHOWERS...POSSIBLY MIXED WITH RAIN...ACROSS THE WESTERN CWA SAT
MORNING...THEN BECOMING ALL RAIN BY THE AFTERNOON HOURS.
HOWEVER...PCPN AMOUNTS ARE EXPECTED TO REMAIN SMALL.

AS FOR THE THUNDERSTORM POTENTIAL...THE BEST CHANCE WILL REMAIN TO
OUR SOUTH. WITH THE MAIN PCPN SHIELD ALREADY EXITING THE
CWA...DEWPOINTS UP TO 50 AT THE MOST...AND PERSISTENT LOW CEILINGS
ALL DAY LONG...OPTED TO BACK OFF MENTION OF THUNDER. UPSTREAM CLOUDS
OVER WI HAVE BEGUN TO DISSIPATE...BUT THAT AREA WILL NOT REACH OUR
CWA DURING PEAK DAYTIME HEATING HOURS TO ENHANCE ANY CHANCE FOR
CONVECTION. CHANGED THE SCATTERED THUNDERSTORM WORDING TO
ISOLATED...BUT REMOVED FROM THE KEWEENAW COMPLETELY. MUCAPE IS
GREATEST OVER THE EAST...MAINLY AFTER MIDNIGHT...WITH VALUES UP TO
800 J/KG AT BEST. KEPT MENTION OF THUNDER OVER EAST UNTIL JUST AFTER
MIDNIGHT. DO NOT EXPECT HAIL TO DEVELOP. SPC SHIFTED THE SLIGHT RISK
AREA SOUTHWARD SO THAT ONLY MENOMINEE AND SOUTHERN DELTA COUNTIES
WERE INCLUDED FROM OUR CWA.

AS THE SFC LOW PROGRESSES NORTHWARD INTO ONTARIO ON SATURDAY AND
SATURDAY NIGHT...SW AND W WINDS BEHIND THE LOW WILL PICK UP OVER THE
WESTERN LAKE AND BATTER THE KEWEENAW. DECIDED TO GO WITH A WIND ADVY
FOR HOUGHTON AND KEWEENAW COUNTIES FROM 20Z SAT THROUGH 08Z SUN
SINCE WE ARE EXPECTING SUSTAINED SFC WINDS IN EXCESS OF 30 MPH. GFS
AND NAM BOTH AGREE ON STRONG WIND CONDITIONS.

.LONG TERM (SATURDAY THROUGH FRIDAY)...

PLENTY OF COLD AIR WILL BE POISED OVER THE AREA AS THE PRIMARY 500MB
TROUGH REMAINS OVER W TO NW LAKE SUPERIOR...AND A SECOND WAVE DIVES
SOUTH INTO THE DAKOTAS CONTINUING THE UPPER MIDWEST TO UPPER GREAT
LAKES REGION TROUGH.  PLENTY OF CLOUDS ARE FIGURED TO REMAIN OVER
THE REGION AS YET ANOTHER WAVE SLIDES DOWN FROM CANADA LATE SUNDAY
NIGHT...CLOSING OFF OVER NORTHERN WISCONSIN AROUND 12Z MONDAY.  AT
THE SURFACE...AS HAS BEEN THE TREND

THE 500MB LOW SHOULD THEN SLIDE EASTWARD TO LOWER MICHIGAN BY MONDAY
EVENING.  ONE OF THE MAIN CHALLENGES FOR THIS FORECAST PERIOD WILL
BE IN DELINEATING RAIN OR SNOW.

THEN 25/00Z ECMWF AND 25/06Z GFS ARE FAIRLY ON TRACK...THROUGH
MONDAY EVENING.  HOWEVER THE 25/06Z NAM WAS MUCH LESS INTERESTED IN
THE DEEPENING AND CLOSING OFF OF THE 500MB LOW OVER NORTHERN
WISCONSIN BY 12Z MONDAY.  ITS ALSO MUCH WEAKER WITH THE SURFACE
REFLECTION...AS MOST MODELS HAVE A LOW SLIDING UP ALONG THE TROUGH
TO S LAKE HURON/SE ONTARIO BY 12Z MONDAY.  THE 25/12Z NAM SEEMED TO
JUMP TO THE OTHER EXTREME...TOO STRONG AND WEST TOWARDS UPPER
MICHIGAN.  WILL NOT UTILIZE THE NAM PAST SATURDAY.  NOT TO BE
OUTDONE...THE 12Z GFS HAD SIMILAR THINKING...ALLOWING THE SFC LOW TO
SLIDE TO NORTHERN LOWER MICHIGAN BY 18Z MONDAY...COMING IN AS THE
FARTHEST WESTWARD SOLUTION.  SO AT THIS POINT...CAN NOT RULE OUT
MORE SNOW FOR THE MONDAY AND MONDAY NIGHT TIME FRAME. HOWEVER...AS
WE CONTINUE TO MOVE TOWARDS SUMMER IT BECOMES MORE AND MORE
DIFFICUTLT TO OVERCOME THE AFFECTS OF THE SUN.  FOR NOW HAVE ALLOWED
FOR MAINLY RAIN MONDAY AFTERNOON...STAYING AWAY FROM THE COLD 12Z
GFS.

BACK TO CONSENSUS...THE SLOW MOVING 500MB LOW IS EXPECTED TO ONLY
SLOWLY MIGRATE TO FAR SE ONTARIO AS IT CONTINUES TO DEEPEN BY
WEDNESDAY MORNING.  BY THIS TIME...MODELS COME INTO SOME ISSUES WITH
CONSISTENCY AND FORECAST CONFIDENCE DIMINISHES SIGNIFICANTLY AS TO
WHETHER WE WILL SEE CONTINUED TROUGHING OVER THE GREAT LAKES
REGION...OR THE RIDGE WILL FINALLY BE ABLE TO MOVE IN FROM THE
CENTRAL PLAINS STATES.

ONE EXAMPLE OF THE POOR MODEL CONSISTENCY IS VISIBLE WHEN LOOKING AT
THE ENSEMBLE GUIDANCE MONDAY HIGH TEMPERATURES FROM 25/00Z.  THE
HIGH IS IN THE LOW 50S...WHILE THE LOW IS IN THE MID TO UPPER 30S.

GRID AND FORECAST WISE...HAVE OPTED TO GO OPTIMISTIC WITH HPC
GUIDANCE AND A PRIMARILY DRY FORECAST FOR WEDNESDAY ON.  THIS IS
EVEN WITH THE LATEST ECMWF/GFS MODELS KEEPING US DRY...BUT WITH
PRECIPITATION KNOCKING ON THE BORDER MOST PERIODS THROUGH FRIDAY.

&&

.HYDROLOGY (ISSUED AT 411 PM)...

SEVERAL RIVERS ACROSS THE WESTERN HALF OF UPPER MICHIGAN ARE AT OR
ABOVE FLOOD STAGE...INCLUDING THE STURGEON RIVER AT ALSTON AND
CHASSELL...AND THE MICHIGAMME RIVER AT WITCH LAKE. THE STURGEON
RIVER HAS BEEN SUBSIDING...BUT WILL STAY CLOSE TO FLOOD STAGE
THROUGH THE WEEKEND. THE MICHIGAMME RIVER IS STILL SLIGHTLY
RISING...AND WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH MUCH OF
NEXT WEEK. ALL RIVERS WILL LIKELY SEE RISES DUE TO UPCOMING RAINFALL
TONIGHT. ALTHOUGH WIDESPREAD HVY RAINFALL IS NOT EXPECTED AT THIS
TIME...CONVECTION WILL LIKELY RESULT IN LOCALLY HEAVY RAINFALL IN
SOME AREAS.

FOR CONTINUED UPDATES ON THE RIVERS... PLEASE SEE THE LATEST
HYDROLOGIC STATEMENTS AND ANY FLOOD WATCHES OR WARNINGS THAT MAY BE
ISSUED. IN ADDITION...FOR THE LATEST FORECAST PLEASE VISIT THE AHPS
PAGE AND CLICK ON A RIVER SITE...THIS CAN BE FOUND UNDER THE RIVERS
AND LAKES LINK AT WWW.WEATHER.GOV/UP

&&

.AVIATION (FOR THE 00Z TAF ISSUANCE)...

ABUNDANT LOW LEVEL MOISTURE NORTH OF A WARM FRONT WAS SUPPORTING
VLIFR CIGS/VSBY AT KCMX/KSAW. VSBY MAY TEMPORARILY IMPROVE AS RAIN
SHOWERS MOVE THROUGH LATE THIS EVENING. OTHERWISE...CIGS/VSBY WILL
LIFT LATE TONIGHT AS A COLD FRONT MOVES THROUGH AND WINDS BECOME SW.
WEST WINDS WILL INCREASE AT KCMX BY MIDDAY AND CONTINUE TO
STRENGTHEN IN THE AFTERNOON WITH GUSTS OF 35 TO 40 KT.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

STRONG DEEPENING LOW PRESSURE LIFTING INTO NORTH CENTRAL LAKE
SUPERIOR BY LATE TONIGHT WILL RESULT IN NE GALES OVR WESTERN LAKE
SUPERIOR THROUGH THIS EVENING. TIGHT GRADIENT ALONG WITH COLD AIR
ADVECTION MOVING IN FM WEST SHOULD LEAD TO WIDESPREAD WEST GALE
EVENT ON SAT. STRONG WINDS WILL DIMINISH SAT EVENING AS LOW LIFTS
FURTHER INTO ONTARIO. LOW PRESSURE PASSING OVER THE EASTERN GREAT
LAKES AND HIGH PRESSURE BUILDING INTO THE UPR GREAT LAKES ON MONDAY
SHOULD ALLOW NORTH WINDS MONDAY THROUGH TUESDAY OF 30 KNOTS OVER
EASTERN SECTIONS OF LAKE SUPERIOR.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY FROM 4 PM SATURDAY TO 4 AM EDT SUNDAY FOR MIZ001-
     003.

LAKE SUPERIOR...
  GALE WARNING UNTIL 5 AM EDT SATURDAY FOR LSZ162-263.

LAKE MICHIGAN...NONE.

&&

SHORT TERM...MRC
LONG TERM...KF
HYDROLOGY...TG
AVIATION...MRC
MARINE...MRC
Hazardous weather outlook, Apr 25, 4:05 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
405 PM EDT FRI APR 25 2008

MIZ001-003-261230-
KEWEENAW-NORTHERN HOUGHTON-
405 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

RIVER LEVELS REMAIN HIGH ACROSS MUCH OF UPPER MICHIGAN DUE TO RECENT
WARM TEMPERATURES...MELTING SNOW...AND RAIN. PLEASE SEE THE LATEST
HYDROLOGIC STATEMENTS...FLOOD WARNINGS...OR OTHER STATEMENTS FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST WINDS AROUND 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED
SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. SEE THE LATEST
WEATHER MESSAGE...WIND ADVISORY STATEMENT...FOR MORE INFORMATION.

RIVER LEVELS ARE EXPECTED TO REMAIN HIGH ACROSS MUCH OF UPPER
MICHIGAN THROUGH EARLY NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGIC
STATEMENTS...FLOOD WARNINGS...OR OTHER STATEMENTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

MIZ002-004>007-009>014-084-085-261230-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
405 PM EDT FRI APR 25 2008 /305 PM CDT FRI APR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

RIVER LEVELS REMAIN HIGH ACROSS MUCH OF UPPER MICHIGAN DUE TO
RECENT WARM TEMPERATURES...MELTING SNOW...AND RAIN. PLEASE SEE
THE LATEST HYDROLOGIC STATEMENTS...FLOOD WARNINGS...OR OTHER
STATEMENTS FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT OVER CENTRAL
UPPER MICHIGAN...CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING HAIL UP
TO THREE-QUARTERS OF AN INCH IN DIAMETER...OVER SOUTH CENTRAL
UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST WIND GUSTS TO 45 MPH ARE POSSIBLE OVER THE KEWEENAW PENINSULA
SATURDAY INTO SATURDAY EVENING.

RIVER LEVELS ARE EXPECTED TO REMAIN HIGH ACROSS MUCH OF UPPER
MICHIGAN THROUGH EARLY NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGIC
STATEMENTS...FLOOD WARNINGS...OR OTHER STATEMENTS FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LSZ162-240>251-263>267-261230-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
405 PM EDT FRI APR 25 2008 /305 PM CDT FRI APR 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHEAST GALES TO 35 KNOTS ARE EXPECTED OVER WESTERN LAKE
SUPERIOR THROUGH THE EARLY OVERNIGHT HOURS.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER ALL OF LAKE SUPERIOR
WITH THUNDERSTORMS CONTINUING OVER EASTERN LAKE SUPERIOR AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST GALES ARE EXPECTED OVER MUCH OF LAKE SUPERIOR SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-261230-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
405 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY AFTER MIDNIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRODUCING HAIL
UP TO THREE-QUARTERS OF AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:26 PM EDTSevere Thunderstorm WarningMQTBaraga, Gogebic, Houghton, Iron, Ontonagon64 min
Apr 25, 8:50 PM EDTDense Fog AdvisoryMQTBaraga, Houghton, Keweenaw, Marquette8 hr
Apr 25, 10:45 PM EDTSevere Thunderstorm WarningMQTGogebic45 min
Apr 26, 10:29 AM EDTRiver Flood AdvisoryMQTBaraga, Houghton30 hr
Apr 26, 5:36 PM EDTRiver Flood AdvisoryMQTHoughton41 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.